Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 36, NWS Albuquerque, NM

April 30, 20188 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 30, 2018, 2:19 PM MDT for 8 counties in New Mexico. It took effect at May 1, 2018, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2018, 2:19 PM MDT (20:19 UTC)
In effect from
May 1, 2018, 11:00 AM MDT
Expired
May 1, 2018, 8:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 77 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2018-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2018-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3393 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

360 
WWUS85 KABQ 302019
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
219 PM MDT Mon Apr 30 2018

...RED FLAG WARNING CONTINUES TO 8 PM FOR ALL AREAS EXCEPT THE 
NORTHERN MOUNTAINS AND NORTHWEST PLATEAU FOR STRONG WINDS...LOW 
HUMIDITY...AND AN UNSTABLE AIRMASS...

...RED FLAG WARNING IN EFFECT TUESDAY 11 AM TO 8 PM FOR THE 
SOUTHWEST MOUNTAINS AND FROM THE MIDDLE RIO GRANDE VALLEY EASTWARD
THROUGH THE EASTERN PLAINS FOR STRONG WINDS...LOW HUMIDITY...AND 
AN UNSTABLE AIRMASS...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY FOR THE EASTERN PLAINS 
FOR STRONG WINDS...LOW HUMIDITY...AND AN UNSTABLE AIRMASS...

.Critical fire weather conditions will continue into the evening 
for much of the area. Strong southwest winds, a few hours of 
single digit humidity values, above normal temperatures, and 
widespread Haines values of 6 are expected. Critical fire weather 
conditions will re-develop Tuesday across the southwest mountains,
the Middle Rio Grande Valley eastward through the eastern plains
of New Mexico due to strong southwest winds and low humidity 5 to
15 percent. Critical fire weather conditions are expected again 
Wednesday across eastern New Mexico.

NMZ104-108-010200-
/O.UPG.KABQ.FW.A.0031.180501T1700Z-180502T0200Z/
/O.NEW.KABQ.FW.W.0036.180501T1700Z-180502T0200Z/
/O.NEW.KABQ.FW.A.0032.180502T1800Z-180503T0200Z/
/O.CON.KABQ.FW.W.0035.000000T0000Z-180501T0200Z/
Northeast Plains-East Central Plains-
219 PM MDT Mon Apr 30 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 8 PM MDT Tuesday. A
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Wednesday afternoon through Wednesday evening.
The Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast and East Central Plains this 
  afternoon, Tuesday, and Wednesday, mainly during the afternoon 
  and early evening hours.
 
* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph
  both this afternoon and Tuesday. Gusts potentially up to 45 to 
  50 mph Wednesday.

* RELATIVE HUMIDITY...Lowering to between 7 to 12 percent this
  afternoon, Tuesday, and Wednesday.
 
* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ103-106-107-010200-
/O.UPG.KABQ.FW.A.0031.180501T1700Z-180502T0200Z/
/O.NEW.KABQ.FW.W.0036.180501T1700Z-180502T0200Z/
/O.CON.KABQ.FW.W.0035.000000T0000Z-180501T0200Z/
Northeast Highlands-Middle Rio Grande Valley-
Sandia, Manzano and Gallinas Mountains-
219 PM MDT Mon Apr 30 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 8 PM MDT Tuesday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Highlands, Middle Rio Grande Valley
  and the Sandia/Manzano and Gallinas Mountains this afternoon 
  and Tuesday. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph
  both this afternoon and Tuesday. 

* RELATIVE HUMIDITY...Lowering to between 7 to 12 percent this
  afternoon and Tuesday afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ109-010200-
/O.NEW.KABQ.FW.W.0036.180501T1700Z-180502T0200Z/
/O.CON.KABQ.FW.W.0035.000000T0000Z-180501T0200Z/
West Central Highlands-
219 PM MDT Mon Apr 30 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 8 PM MDT Tuesday. 

* AREA AND TIMING...The West Central Highlands this afternoon and
  evening, and Tuesday late morning through the evening. 

* 20 FOOT WINDS...Southwest 20 to 25 mph with gusts to 35 mph
  Monday. Gusts up to 45 mph are possible atop the higher peaks of
  the southwest mountains.

* RELATIVE HUMIDITY...Lowering to between 8 and 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ105-010200-
/O.CON.KABQ.FW.W.0035.000000T0000Z-180501T0200Z/
Northwest Highlands-
219 PM MDT Mon Apr 30 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* AREA AND TIMING...This includes the Northwest Highlands through
  this evening. 

* 20 FOOT WINDS...Southwest 20 to 25 mph with gusts to 35 mph.
 
* RELATIVE HUMIDITY...Lowering to between 8 and 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
4 follow-up statements
682 
WWUS85 KABQ 010149
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
749 PM MDT Mon Apr 30 2018

...RED FLAG WARNING IN EFFECT TUESDAY 11 AM TO 8 PM FOR THE 
WEST CENTRAL HIGHLANDS AND FROM THE MIDDLE RIO GRANDE VALLEY 
EASTWARD THROUGH THE EASTERN PLAINS FOR STRONG WINDS...LOW 
HUMIDITY...AND AN UNSTABLE AIRMASS...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EARLY
EVENING FOR THE EASTERN PLAINS FOR STRONG WINDS...LOW 
HUMIDITY...AND AN UNSTABLE AIRMASS...

.Critical fire weather conditions will re-develop Tuesday across 
the West Central Highlands and from the Middle Rio Grande Valley 
eastward across the eastern plains of New Mexico. Strong southwest
winds will develop once again and though temperatures will be a 
little cooler than Monday, daytime humidity values will still fall
below 15 percent. A few hours of single digit humidity values 
will be possible across the Middle Rio Grande Valley and the 
Eastern Plains. Critical fire weather conditions are expected 
again Wednesday across the Eastern Plains of New Mexico. On 
Wednesday, strong southwest winds will persist, though single 
digit humidity is not expected. 

NMZ104-108-011300-
/O.EXP.KABQ.FW.W.0035.000000T0000Z-180501T0200Z/
/O.CON.KABQ.FW.W.0036.180501T1700Z-180502T0200Z/
/O.CON.KABQ.FW.A.0032.180502T1800Z-180503T0200Z/
Northeast Plains-East Central Plains-
749 PM MDT Mon Apr 30 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TUESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

* AREA AND TIMING...Northeast and East Central Plains Tuesday and
  Wednesday during the afternoon and early evening hours.

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph 
  Tuesday. Gusts potentially up to 45 to 50 mph Wednesday.
 
* RELATIVE HUMIDITY...Lowering to between 7 to 12 percent Tuesday,
  and between 10 and 15 percent Wednesday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ103-106-107-109-011300-
/O.EXP.KABQ.FW.W.0035.000000T0000Z-180501T0200Z/
/O.CON.KABQ.FW.W.0036.180501T1700Z-180502T0200Z/
Northeast Highlands-Middle Rio Grande Valley-
Sandia, Manzano and Gallinas Mountains-West Central Highlands-
749 PM MDT Mon Apr 30 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TUESDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

* AREA AND TIMING...This includes the Northeast Highlands, Middle
  Rio Grande Valley, Sandia, Manzano and Gallinas Mountains and
  the West Central Highlands Tuesday from the late morning hours
  through early evening. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph.
  Gusts near 45 or 50 mph will be possible across the Northeast
  Highlands. 

* RELATIVE HUMIDITY...Lowering to between 9 and 14 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ105-010300-
/O.EXP.KABQ.FW.W.0035.000000T0000Z-180501T0200Z/
Northwest Highlands-
749 PM MDT Mon Apr 30 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds will continue to decrease this evening, alleviating the
critical fire weather conditions. Therefore, the Red Flag Warning
will be allowed to expire. 

$$

34
414 
WWUS85 KABQ 011206
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
606 AM MDT Tue May 1 2018

...RED FLAG WARNING IN EFFECT TODAY 11 AM TO 8 PM FOR THE WEST 
CENTRAL HIGHLANDS AND FROM THE MIDDLE RIO GRANDE VALLEY EASTWARD 
THROUGH THE EASTERN PLAINS DUE TO STRONG WINDS...LOW HUMIDITY... 
AND AN UNSTABLE AIRMASS...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EARLY
EVENING FOR THE EASTERN PLAINS DUE TO STRONG WINDS...LOW 
HUMIDITY...AND AN UNSTABLE AIRMASS...

.Critical fire weather conditions will re-develop Today across 
the West Central Highlands and from the Middle Rio Grande Valley 
eastward across the eastern plains of New Mexico. Strong southwest
winds will develop once again and though temperatures will be a 
little cooler than Monday, daytime humidity values will still fall
below 15 percent. A few hours of single digit humidity values 
will be possible across the Middle Rio Grande Valley and the 
Eastern Plains. Critical fire weather conditions are expected 
again Wednesday across the Eastern Plains of New Mexico. On 
Wednesday, strong southwest winds will persist, though single 
digit humidity is not expected.

NMZ104-108-012100-
/O.CON.KABQ.FW.W.0036.180501T1700Z-180502T0200Z/
/O.CON.KABQ.FW.A.0032.180502T1800Z-180503T0200Z/
Northeast Plains-East Central Plains-
606 AM MDT Tue May 1 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* AREA AND TIMING...Northeast and East Central Plains today and 
  Wednesday during the afternoon and early evening hours. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Lowering to between 7 to 12 percent today, 
  and between 10 and 15 percent Wednesday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ103-106-107-109-012100-
/O.CON.KABQ.FW.W.0036.180501T1700Z-180502T0200Z/
Northeast Highlands-Middle Rio Grande Valley-
Sandia, Manzano and Gallinas Mountains-West Central Highlands-
606 AM MDT Tue May 1 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...

* AREA AND TIMING...This includes the Northeast Highlands, 
  Middle Rio Grande Valley, Sandia, Manzano and Gallinas 
  Mountains and the West Central Highlands Tuesday from the late 
  morning hours through early evening. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. 
  Gusts near 45 or 50 mph will be possible across the Northeast 
  Highlands. 

* RELATIVE HUMIDITY...Lowering to between 9 and 14 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
411 
WWUS85 KABQ 012008
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
208 PM MDT Tue May 1 2018

...RED FLAG WARNING CONTINUES TO 8 PM FOR THE WEST CENTRAL 
HIGHLANDS AND FROM THE MIDDLE RIO GRANDE VALLEY EASTWARD THROUGH 
THE EASTERN PLAINS DUE TO STRONG WINDS...LOW HUMIDITY...AND AN 
UNSTABLE AIRMASS...

...RED FLAG WARNING IN EFFECT WEDNESDAY FROM 12 PM TO 8 PM FOR 
THE EASTERN PLAINS DUE TO STRONG WINDS...LOW HUMIDITY...AND AN 
UNSTABLE AIRMASS...

.Critical fire weather conditions will continue across the West 
Central Highlands and from the Middle Rio Grande Valley eastward 
across the eastern plains of New Mexico. Strong southwest winds 
will continue and humidity values will fall below 15 percent. A 
few hours of single digit humidity values will be possible across 
the Middle Rio Grande Valley and the Eastern Plains. Critical fire
weather conditions will develop again Wednesday across the 
Eastern Plains of New Mexico. Strong southwest winds will 
persist, though single digit humidity is not expected.

NMZ104-108-020200-
/O.UPG.KABQ.FW.A.0032.180502T1800Z-180503T0200Z/
/O.NEW.KABQ.FW.W.0037.180502T1800Z-180503T0200Z/
/O.CON.KABQ.FW.W.0036.000000T0000Z-180502T0200Z/
Northeast Plains-East Central Plains-
208 PM MDT Tue May 1 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 8 PM MDT Wednesday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast and East Central Plains through
  early evening and Wednesday during the afternoon and early 
  evening hours. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...Lowering to between 7 to 12 percent today, 
  and between 10 and 15 percent Wednesday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ103-106-107-109-020200-
/O.CON.KABQ.FW.W.0036.000000T0000Z-180502T0200Z/
Northeast Highlands-Middle Rio Grande Valley-
Sandia, Manzano and Gallinas Mountains-West Central Highlands-
208 PM MDT Tue May 1 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* AREA AND TIMING...This includes the Northeast Highlands, Middle
  Rio Grande Valley, Sandia, Manzano and Gallinas Mountains and
  the West Central Highlands through early evening. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. 
 
* RELATIVE HUMIDITY...Lowering to between 9 and 14 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
001 
WWUS85 KABQ 020144
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
744 PM MDT Tue May 1 2018

...RED FLAG WARNING IN EFFECT WEDNESDAY FROM 12 PM TO 8 PM FOR 
THE EASTERN PLAINS DUE TO STRONG WINDS...LOW HUMIDITY...AND AN 
UNSTABLE AIRMASS...

.Critical fire weather conditions will develop again Wednesday 
across the Eastern Plains of New Mexico. Strong southwest winds 
will persist, though single digit humidity is not expected.

NMZ104-108-020945-
/O.EXP.KABQ.FW.W.0036.000000T0000Z-180502T0200Z/
/O.CON.KABQ.FW.W.0037.180502T1800Z-180503T0200Z/
Northeast Plains-East Central Plains-
744 PM MDT Tue May 1 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

* AREA AND TIMING...Northeast and East Central Plains Wednesday 
  during the afternoon and early evening hours. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...Lowering to between 10 and 15 percent 
  Wednesday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ103-106-107-109-020245-
/O.EXP.KABQ.FW.W.0036.000000T0000Z-180502T0200Z/
Northeast Highlands-Middle Rio Grande Valley-
Sandia, Manzano and Gallinas Mountains-West Central Highlands-
744 PM MDT Tue May 1 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds will continue to decrease this evening, alleviating the
critical fire weather conditions. Therefore, the Red Flag Warning
will be allowed to expire.

$$

40

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 30, 11:29 AM MDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 30, 11:29 AM MDT, 2 hours 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1129 AM MDT Mon Apr 30 2018

.AVIATION...
18Z TAF CYCLE
VFR conditions are expected statewide over the next 24 hours with SW
flow increasing this afternoon. SW winds will peak at about 20-30 kts
at most TAF sites, with gusts up to 35-40kts. Winds will be SSW for
eastern locales remaining somewhat elevated at KTCC overnight. SW
winds are expected to start increasing again tomorrow morning by
15-18Z.

24

&&

.PREV DISCUSSION...335 AM MDT Mon Apr 30 2018...
.SYNOPSIS...
Southwest flow aloft will produce dry and breezy to windy conditions
today and Tuesday. Upper level low pressure will move from southern
California to the central Rockies Tuesday night through Thursday.
This storm system will bring cooler than normal temperatures to the
region Wednesday and Thursday and increasing chances of
precipitation to western and northern New Mexico Tuesday night into
Wednesday. Light precipitation will linger across northern New
Mexico Thursday. A few showers are possible across northern New
Mexico Friday and drier and warmer air are expected to move across
the region from the west Saturday through Monday.

&&

.DISCUSSION...
Strong surface low pressure will develop across eastern CO today as
southwest winds aloft increase. This will result in breezy to windy
southwest winds across northern and central NM this afternoon.
The strongest surface pressure gradient will exist in the northeast
quarter of the state, where a wind advisory has been issued for the
afternoon and early evening hours. Southwest flow aloft will
continue Tuesday, as another area of strong surface low pressure
forms in eastern CO. Afternoon winds in northeast NM may near wind
advisory criteria, but wind speeds across the region will be
slightly lower than today.

An upper low will move slowly eastward across southern CA Tuesday
night, and moisture and dynamics are expected to produce light
precipitation Tuesday night across portions of western and northern
NM. As the upper low crosses AZ Wednesday, clouds and light
precipitation west of the central mountains will cause high
temperatures to be 10 to 15 degrees below normal. Increasing clouds
east of the central mountains Wednesday, will lower temperatures to
near normal in far eastern NM and 5 to 10 degrees below normal
across the rest of eastern NM and central NM. As the upper level
trough lifts northeastward over the central Rockies Thursday, light
showers will linger across the northern mountains. Cold air aloft
associated with the upper level trough will keep temperatures
Thursday slightly below normal in the eastern plains and well below
normal across the rest of northern and central NM. As the trough
moves well east of the region Friday, temperatures will moderate
slightly, but still remain slightly below normal.

A warming trend will begin Saturday and continue through early next
week, as weak high pressure aloft moves across the area Saturday and
Sunday and southwest flow aloft follows on Monday. This period will
feature near to slightly above normal temperatures and dry weather.

28

&&

.FIRE WEATHER...

...RED FLAG WARNING TODAY OVER MUCH OF WESTERN AND CENTRAL NEW
MEXICO...
...FIRE WEATHER WATCH TUESDAY OVER MUCH OF THE AREA...

A critical fire weather pattern continues over the area as a Pacific
trough/low makes slow eastward progress across the Great Basin. Poor
humidity recovery will set the stage for critical fire weather
conditions today across central and western New Mexico, where a dry
and unstable airmass will reside. Gulf moisture across the Eastern
Plains will mix-out quickly this morning and give way to critical
fire weather conditions there by afternoon. Winds will trend up
today compared to yesterday, with a lee side trough forecast to
deepen to near 991mb across eastern Colorado. Tuesday is looking
primed for more critical fire weather conditions, favoring central
and eastern New Mexico while moisture advection begins across
western portions of the state in advance of an upper level low
approaching from over southern California. Increased humidity and
chances for wetting rain will prevail across western New Mexico
Wednesday in advance of the upper low, but one more day of critical
fire weather conditions are likely across the Eastern Plains. A
Pacific cold front will push through Wednesday night and below
normal temperatures will prevail Thursday with much less wind.

A warming/drying trend is forecast through the weekend as an upper
level ridge moves over the state. Winds will pick back up as early
as Sunday, with the potential for critical fire weather conditions
to return to western portions of the state.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for the following
zones... NMZ103>109.

Fire Weather Watch from Tuesday morning through Tuesday evening for
the following zones... NMZ103-104-106>108.

Wind Advisory until 8 PM MDT this evening for the following zones...
 NMZ527-528-530-531.

&&
Hazardous weather outlook, Apr 30, 4:13 AM MDT, 10 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
413 AM MDT Mon Apr 30 2018

NMZ501>540-011100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
413 AM MDT Mon Apr 30 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A red flag warning is in effect late this morning through early this
evening for most of central and northern New Mexico, where low
humidities combined with strong winds will create critical fire
weather conditions. A wind advisory is in effect this afternoon
through early evening for the far northeast highlands, Johnson Mesa,
Raton Ridge and the northeast plains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A fire weather watch is in effect for the Middle Rio Grande valley
and areas along and east of the central mountains Tuesday afternoon
through early evening due to strong winds and low humidity. Critical
fire conditions will likely develop across the eastern plains
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

28

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:00 AM MDTWind AdvisoryABQ17 hr
Apr 30, 2:19 PM MDTFire Weather WatchABQHarding, San Miguel, Union24 hr

Nearby

Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.